Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 135, NWS Memphis, TN

August 7, 20088 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Aug 7, 2008, 1:12 PM CDT for 8 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 1:12 PM CDT (18:12 UTC)
Expired
Aug 7, 2008, 4:15 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 071812
FFWMEG
MSC027-033-071-093-107-119-137-143-072115-
/O.NEW.KMEG.FF.W.0135.080807T1812Z-080807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
112 PM CDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLAYDEN...
  ROBINSONVILLE...RED BANKS...OLIVE BRANCH...MT PLEASANT...
  LEWISBURG...LAKE CORMORANT...HERNANDO...EUDORA AND BYHALIA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3405 9067 3412 9067 3412 9084 3443 9058
      3447 9058 3493 9024 3500 8936 3485 8934
      3485 8931 3479 8929 3459 8929 3459 8924
      3441 8924 3416 9013 3408 9032 3408 9045
      3403 9045 3399 9054

$$
2 follow-up statements
000 
WGUS74 KMEG 071920
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT THU AUG 7 2008

MSC027-033-071-093-107-119-137-143-072115-
/O.CON.KMEG.FF.W.0135.000000T0000Z-080807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-MARSHALL MS-TUNICA MS-TATE MS-LAFAYETTE MS-PANOLA MS-
COAHOMA MS-QUITMAN MS-
219 PM CDT THU AUG 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
QUITMAN...EASTERN COAHOMA...PANOLA...NORTHERN LAFAYETTE...TATE...
TUNICA...MARSHALL AND SOUTHERN DESOTO COUNTIES...

AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS DOPPLER 
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNICA...
STRAYHORN...SLEDGE...SENATOBIA...SARDIS...RED BANKS...PRICHARD...
PLEASANT GROVE...PHILLIPP...NORTH TUNICA...MARIANNA...LITTLE TEXAS...
LEWISBURG...LAWS HILL...INDEPENDENCE...HOLLYWOOD...HOLLY SPRINGS...
HERNANDO...HARMONTOWN...GLENVILLE...EUDORA...DUNDEE...DUBBS...
CRENSHAW...COMO...COLDWATER...CAMBRIDGE...BYHALIA...BETHLEHEM...BARR
AND ARKABUTLA.

.ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH IS POSSIBLE IN THE 
WARNED AREA THROUGH 415 PM CDT BEFORE THE RAIN ENDS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

LAT...LON 3405 9067 3447 9058 3489 9022 3485 8931
      3459 8929 3459 8924 3441 8924 3416 9013
      3408 9032 3408 9045 3403 9045 3399 9054

$$
000 
WGUS74 KMEG 072028
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT THU AUG 7 2008

MSC033-143-072037-
/O.CAN.KMEG.FF.W.0135.000000T0000Z-080807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-TUNICA MS-
327 PM CDT THU AUG 7 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TUNICA AND SOUTHERN
DESOTO COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3405 9063 3435 9054 3443 9040 3443 9030
      3449 9030 3452 9025 3452 9020 3455 9020
      3463 9005 3468 8936 3459 8929 3459 8924
      3441 8924 3416 9013 3408 9032 3408 9045
      3403 9045 3399 9054

$$

MSC027-071-093-107-119-137-072115-
/O.CON.KMEG.FF.W.0135.000000T0000Z-080807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-COAHOMA MS-QUITMAN MS-
327 PM CDT THU AUG 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
QUITMAN...EASTERN COAHOMA...PANOLA...NORTHERN LAFAYETTE...SOUTHERN
TATE AND SOUTHERN MARSHALL COUNTIES...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN OVER THE WARNED AREA...MAINLY IN THE OXFORD AND 
BATESVILLE AREAS. DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF 
RAINFALL HAS FALLEN ACROSS THE WARNED AREA SINCE NOON CDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLEDGE...
SENATOBIA...SARDIS...PLEASANT GROVE...OXFORD...LAWS HILL...
HARMONTOWN...GLENVILLE...DARLING...CRENSHAW...COMO...CAMBRIDGE...
BURGESS...BETHLEHEM AND BARR.

.ADDITIONAL RAINFALL AMOUNTS OF 0.50 TO 1.00 INCH ARE POSSIBLE IN 
THE WARNED AREA THROUGH 415 PM CDT BEFORE THE RAIN ENDS.

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

LAT...LON 3405 9063 3435 9054 3443 9040 3443 9030
      3449 9030 3452 9025 3452 9020 3455 9020
      3463 9005 3468 8936 3459 8929 3459 8924
      3441 8924 3416 9013 3408 9032 3408 9045
      3403 9045 3399 9054

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:12 PM CDT, 0 minutes earlier.

Area forecast discussion, Aug 7, 1:12 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
112 PM CDT THU AUG 7 2008

.UPDATE...

COLD FRONT IS CURRENTLY PUSHING THROUGH NORTHEAST ARKANSAS.
THEREFORE HAVE DECREASED POPS NORTHWEST OF A FORREST CITY ARKANSAS
TO PARIS TENNESSEE LINE. ALSO LOWERED HIGH TEMPERATURES FOR MOST
OF THE MIDSOUTH DUE TO RAIN COOLED AIR AND MOSTLY CLOUDY SKIES ELSEWHERE.

&&

.PREV DISCUSSION... /ISSUED 1059 AM CDT THU AUG 7 2008/

UPDATE...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE PUSHING SOUTHEAST ACROSS
THE MIDSOUTH THIS MORNING AHEAD OF A COLD FRONT. FLASH FLOODING
APPEARS TO BE THE MAIN CONCERN WITH WIDESPREAD HEAVY RAIN.
INCREASED POPS SLIGHTLY FOR TODAY AND DECREASED HIGH TEMPERATURES
IN NORTHEAST ARKANSAS AND WEST TENNESSEE WHERE RAIN HAS FALLEN. SEVERE
POTENTIAL LOOKS TO BE MORE PROMINENT LATER THIS AFTERNOON ALONG
AND SOUTH OF I-40 AS THE FRONT PUSHES INTO A MORE UNSTABLE
AIRMASS. UPDATED HWO WILL BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 431 AM CDT THU AUG 7 2008/

DISCUSSION...08Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM
KENTUCKY BACK THROUGH SOUTHERN MISSOURI AND INTO THE CENTRAL
PLAINS. ACROSS THE MID SOUTH THIS MORNING CLOUD COVER HAS BEEN
GRADUALLY INCREASING AS THE FRONT BEGINS TO DRIFT SOUTH WITH
TEMPERATURES MOSTLY IN THE 70S. SEVERE THUNDERSTORM POTENTIAL TODAY
IS THE PRIMARY FOCUS IN THIS FORECAST PACKAGE.

A WEAK COLD FRONT WILL MOVE THROUGH THE MID SOUTH TODAY. REGIONAL
WSR-88D RADAR TRENDS INDICATE SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS.
HOWEVER...THIS ELEVATED CONVECTIVE ACTIVITY HAS BEEN WEAKENING AS
IT MOVES INTO THE MID SOUTH WHERE WEAK RIDGING IS STILL IN PLACE.
NONETHELESS...EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE
DEVELOPING WITH BEST CHANCES OF RAINFALL MAINLY SOUTH OF I-40 THIS
AFTERNOON IN ASSOCIATION WITH DAYTIME INSTABILITY. DESPITE
SUFFICIENT INSTABILITY...NOT OVERLY IMPRESSED WITH AN ORGANIZED
SEVERE THUNDERSTORM THREAT TODAY AS 700-500 MB LAYER MID LEVEL
LAPSE RATES WILL AVERAGE BELOW 6 C/KM. IF A COLD POOL CAN DEVELOP
ACROSS NORTH MISSISSIPPI THIS AFTERNOON FROM ONGOING SHOWERS AND
THUNDERSTORMS...AN ISOLATED THREAT OF DAMAGING WINDS/NICKEL SIZE
HAIL MAY BE POSSIBLE...MAINLY ACROSS NORTHEAST MISSISSIPPI.

THE COLD FRONT WILL CONTINUE TO MOVE SOUTH OF THE FORECAST AREA
TONIGHT AND FRIDAY WITH RAIN CHANCES COMING TO AN END BY FRIDAY
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE MID SOUTH. LONG RANGE
MODELS STILL INDICATE THE FRONT MOVING BACK NORTH AS A WARM FRONT
SUNDAY THEN STALLING OUT ACROSS THE MID SOUTH FOR THE REMAINDER OF
THE PERIOD. AS A RESULT...KEPT RAIN CHANCES IN THE FORECAST FOR
SUNDAY AND BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  91  68  91 /  10  10   0   0
MKL  64  90  59  86 /  10  10   0   0
JBR  65  89  62  90 /  10   0   0   0
TUP  68  90  62  90 /  30  10  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

CCD/CJC
Hazardous weather outlook, Aug 7, 11:13 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CDT THU AUG 7 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081815-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1113 AM CDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE MAIN
CONCERN WITH ANY STORMS THROUGH THE AFTERNOON HOURS. THESE STORMS
WILL CONTINUE TO PROGRESS SOUTHEAST AHEAD OF A COLD FRONT.

THE BEST SEVERE POTENTIAL LOOKS TO BE ALONG AND SOUTH OF I-40 THIS
AFTERNOON. ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI THIS AFTERNOON.

In the hours before

Special weather statement, Aug 7, 12:06 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 PM CDT THU AUG 7 2008

TNZ020-050>052-071730-
CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
1206 PM CDT THU AUG 7 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES SOUTHEAST OF EATON TO 4 MILES SOUTH OF HOLLY
GROVE AT 1206 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS COULD REINTENSIFY AND BECOME SEVERE.

PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES...
INCLUDING THE CITIES OF HUMBOLDT...JACKSON AND MILAN...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
1230 PM CDT.
Special weather statement, Aug 7, 12:10 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1210 PM CDT THU AUG 7 2008

ARZ048-049-071745-
LEE AR-ST. FRANCIS AR-
1210 PM CDT THU AUG 7 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LEE COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 9 MILES NORTHWEST OF PALESTINE TO MORO AT 1210 PM CDT...
MOVING EAST AT 33 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE THUNDERSTORMS.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF
FORREST CITY...HUGHES...MADISON...MARIANNA AND PALESTINE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1245 PM CDT.
Special weather statement, Aug 7, 12:35 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT THU AUG 7 2008

TNZ052>054-071830-
HENDERSON TN-MADISON TN-CHESTER TN-
1235 PM CDT THU AUG 7 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES NORTH OF FAIRVIEW TO 9 MILES SOUTHWEST OF BEMIS
AT 1235 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CHESTER...HENDERSON AND MADISON COUNTIES...INCLUDING THE
CITIES OF HENDERSON...JACKSON AND LEXINGTON...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 130
PM CDT.
Special weather statement, Aug 7, 12:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT THU AUG 7 2008

MSZ016-017-071830-
LEE MS-ITAWAMBA MS-
1242 PM CDT THU AUG 7 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER
EVERGREEN AT 1242 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING THE CITIES OF
FULTON...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 130 PM CDT.
Special weather statement, Aug 7, 1:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT THU AUG 7 2008

MSZ001-002-008-071845-
DE SOTO MS-MARSHALL MS-TATE MS-
102 PM CDT THU AUG 7 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EAST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES SOUTHEAST OF RED BANKS AT 102 PM CDT...MOVING SOUTHEAST AT 35
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING THE CITY OF
HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 145 PM CDT.
Local storm report, Aug 7, 1:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:55 AM CDTSevere Thunderstorm WarningMEGMonroe35 min
Aug 7, 12:26 PM CDTSevere Thunderstorm WarningMEGMonroe34 min
Aug 7, 12:30 PM CDTSevere Thunderstorm WarningMEGTate, Tunica45 min
Aug 7, 12:49 PM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Union4 hr
Aug 7, 1:00 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tate45 min
Aug 7, 1:04 PM CDTSevere Thunderstorm WarningMEGMonroe26 min
Aug 7, 1:27 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Yalobusha48 min
Aug 7, 1:55 PM CDTSevere Thunderstorm WarningMEGPontotoc, Union50 min
Aug 7, 2:06 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha39 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.